For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Use of Retin-A
Date: 5/17/2012
can u put retin a in your vagina, or nose and what would happen and does it plump lip with the whole collegian thing?
Sasha

AskDocWeb: That sounds like an extremely painful thing to do. The instructions state specifically, "keep away from direct contact with eyes, mouth or mucous membranes" - your vagina and nose are mucous membranes.


Still flaking after discontinuing Retin-A
Date: 5/17/2012
My skin doesn't like retin a at all. I started using it about 7 months ago for fine lines and age spots (48 years old) and hoped it would work. What I ended up with is skin that is still flaking after discontinuing use for 3 weeks, visible veins in and all around my nose and mouth and terribly uneven skin tone, redness, soreness. I now put oil on my face in the morning and at night and sometimes do an oil wash during the day and still my skin flakes and peels. Will it ever stop? I have to wear more make up than ever before to cover the capillaries and red discoloration. Make up on flaky skin looks terrible. I stopped using retin a 3 weeks ago after using it every 3-4 days (I tried every day and got blisters on my nose). Finally when someone told me that my skin looked "so sore and painful" that was it.
Karen

AskDocWeb: Unfortunately some skin just doesn't react well with Retin-A and it sounds like you may be one of the unlucky few. We would expect the flaking to subside within two or three more weeks but you would have to consult with a dermatologist something more definite.


Depressing results
Date: 5/31/2012
I am deeply depressed and devastated. I had about 1,5 month ago dermaplanning followed with lactic acid. I have been also prescribed retinol 0,5 which I started using after three day. I got brown large spots after chemical peel. After I started using retinol, skin was sensitive, rose, red, itich but looked plump and smooth, the brown spots turned just rose. But because of the skin sensivity I stopped using retinol, and after that I have noticed that I develop scars like dents, pitted ones, or round depressed ones, the skin is leathery, thin, papery, and large pores like orange peel texture. It looks so bad, I turned into scarred (as if I had bad acnes) with brown spots. I have severe depression now. Is this damage permenant to my skin, is there any hope to solve it? HELP
Zamira

AskDocWeb: This forum is limited to discussing side effects. In order to determine the extent and severity of damage you would have to consult with a dermatologist.


Wrinkles on upper lip
Date: 6/7/2012
I've been using retin a for one year..i use it like i'm supposed to. wait for 30 min. after cleasing, use sunscreen all the time. i've used the gel and the cream in different strengths. i started using it for a line i had above my lip. in the year i've been using it I've GAINED two more. my dermotolgist says to keep using it that i might have more if i hadn't been using it and everything i read says its the NUMBER ONE WRINKLE REDUCER. i think its very odd that i've GAINED TWO MORE SINCE starting retin a. have i damaged my skin above my lip now ??? do you think it IS possible that i have made things WORSE by using this. PLEASE HELP !!!
Kristine

AskDocWeb: It is well documented that Retin-A can make skin dry and irritated. Once irritated the skin may look puffier with more wrinkles. In other words, the wrinkles may have gotten worse because you dried out the skin. The results are temporary. In most cases Retin-A improves very fine lines and wrinkles. If you are unhappy with the dryness, you may consider using Cetaphil cream. It's a mild moisturizer. The irritation and dryness that you see may give the illusion of worsening wrinkles, but these effects are not permanent.


15 years of Retin-A
Date: 6/10/2012
I've used Retin A for over 15 years. I'm 47 but get mistaken for 10 years younger. Retinoids: Retin A, Tazorac, etc create wrinkle free, smooth skin and help reduce discloration. If you're too sensitive to the stronger versions mentioned above, try a lower dosage or switch to an over the counter product that contains a retinoid. Retin A shouldn't be used anywhere near the eyes. If you want to improve the eye area, purchase an eye cream that contains a retinoid or Vitamin K. Skin Medica TNS or my favorite, Replenix are excellent options. Good luck!
Teresa


Good results but now tongue swelled
Date: 6/19/2012
I have used Retin-A for at least 15-20 years with nothing but good results. I feel that my usage of this drug has kept wrinkles off my face and help to keep a layer of fat or collagen under the skin so there is minimal sagging. I have also used TRS Complex for about 10-12 years daily. My problem is just recently, I have reason to think that Retin-A caused my tongue to swell during the night to the degree that it was difficult to swallow. I washed my face with soap and water and took 2 Benedryl tablets. The swelling slowly receded and by noon the next day it was gone. My question is: "what can I substitue for a facial treatment that would yield the same result? I am 73 years old and have almost no wrinkles and very little sagging. I am afraid to continue using Retin A. Is there another treatment that would do the same thing? (microdermabrasion?) Thank you.
Helen

AskDocWeb: It is highly unlikely that you will find any non-prescription product that would produce the same results. You might ask your dermatologist about tazarotene (brandname Tazorac, Avage). If you have dry skin you'll likely want the cream or if you have oily skin, the Tazorac gel. The active ingredient in both is tazarotenic acid, which is a synthetic retinoid.


Vitamin E
Date: 6/22/2012
I will be starting the prescription for retin-a. Can I use vitamin E over the retin-a prescriton?
Melissa

AskDocWeb: Vitamin E causes some skin types to break out so check with the prescribing doctor before using it. The directions for Retin-A says to consult with your healthcare provider before using any other topical product with this medication.


Bite marks
Date: 6/26/2012
Hello i have old bite marks on my hands legs and my face..can i use retin a or what do you prescribe?
Jola

AskDocWeb: Bite marks would require an "in person" evaluation in order to determine the best course of action so you may want to consult with a dermatologist.

Read more feedback about Retin-A

Report - 85 - 86 - Page 87 - 88 - 89 - 90 - Last Page 102


If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.
AskDocWeb

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2010-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page